MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-020
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 20mm amplatzer septal occluder was implanted using a 10f amplatzer trevisio delivery system.The defect measured 16 x 19mm on 3d tee and 20mm on balloon sizing using a 24mm amplatzer sizing balloon.The device was prepared per ifu and released following a satisfactory stability test.The aortic rim was less than 5mm, but the stability test showed the device was holding firmly in place.Fluoroscopy and transesophageal echocardiogram (tee) were utilized during procedure.No rhythms changes or leak was detected during the implant procedure; no difficulty implanting was reported.On (b)(6) 2024, transthoracic echocardiogram (tte) was performed and showed that the device had moved.It was still attached to some part of the septum, but was detached from the aortic rim.A few attempts to snare the device using a 30mm ensnare was made, however it was unsuccessful and the device embolized to the left ventricle.It is unknown if the device was causing partial blockage in the left ventricle.The physician managed to percutaneously snare the device in the left ventricle and retrieved the occluder from the patient.However, some damage was done to the mitral valve, causing moderate mitral regurgitation.The patient will undergo a mitral valve repair procedure and the asd will be closed surgically.The patient was reported to be stable and recovering but still hospitalized until the surgery.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of device migration was reported.A returned device assessment could not be performed as the device was not returned for analysis.Possible causes for device migration or embolization include device over-sizing, device under-sizing or positioning issue due to patient anatomy.It was indicated that there were no rhythms changes or leak was detected during the implant procedure; no difficulty implanting was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported event could not conclusively be determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20152880
Report Number2135147-2024-04364
Device Sequence Number4263302
Product Code MLV
UDI-Device Identifier00811806010175
UDI-Public(01)00811806010175(17)280731(10)9202339
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ASD-020
Device Lot Number9202339
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer09/12/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale